TITLE

2010 - Concurrent PPIs and antibiotics for incident C. difficile infection were associated with increased risk for recurrent infection

AUTHOR(S)
Fekete, Thomas
PUB. DATE
October 2010
SOURCE
ACP Journal Club;10/19/2010, Vol. 153 Issue 4, p11
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article presents the outcomes of a scientific study which aims to find out the risk associated with concurrent prescription of proton pump inhibitors (PPIs) and antibiotics for incident Clostridium difficile infection (CDI). Undertaken by A. Linsky and colleagues it made the use of PPIs based on their clinical effectiveness and perceived safety. It was seen that concurrent prescription for PPI and antibiotics for incident CDI was associated with an increased risk for recurrent CDI.
ACCESSION #
55618358

 

Related Articles

  • Proton Pump Inhibitors and Clostridium Difficile Infection: Are We Propagating an Already Rapidly Growing Healthcare Problem? Patil, Rashmee; Blankenship, LeAnn // Gastroenterology Research;Oct2013, Vol. 6 Issue 5, p171 

    Proton pump inhibitors (PPIs) have been associated with Clostridium difficile infection (CDI) in several recent studies. The exact mechanism through which PPIs may cause Clostridium difficile infection is not well understood. One potential mechanism to explain this association may be that...

  • Patterns of antibiotic use and risk of hospital admission because of Clostridium difficile infection. Dial, Sandra; Kezouh, Abbas; Dascal, Andre; Barkun, Alan; Suissa, Samy // CMAJ: Canadian Medical Association Journal;10/7/2008, Vol. 179 Issue 8, p767 

    Background: Previous observations have indicated that infection with Clostridium difficile occurs almost exclusively after exposure to antibiotics, but more recent observations have suggested that prior antibiotic exposure may be less frequent among cases of community acquired disease. Methods:...

  • Proton Pump Inhibitors and Hospitalization for Clostridium Difficile--Associated Disease: A Population-Based Study. Lowe, Donna O.; Mamdani, Muhammad M.; Kopp, Alexander; Low, Donald E.; Juurlink, David N. // Clinical Infectious Diseases;11/15/2006, Vol. 43 Issue 10, p1272 

    Background. Previous studies have examined the association between proton pump inhibitor (PPI) use and the risk of Clostridium difficile-associated disease (CDAD), with conflicting results. Whether outpatient PPI use influences the risk of hospital admission for CDAD among older patients who...

  • SHORING UP DEFENCES AGAINST C DIFFICILE. Saker, Lance // Pulse;3/9/2006, Vol. 66 Issue 10, p41 

    The article examines the extent of the surge in Clostridium difficile cases in Great Britain. C. difficile is responsible for a range of clinical conditions ranging from asymptomatic carriage to diarrhea, colitis, toxic megacolon and sometimes death. Several causes of the C. difficile incidence...

  • Controlling Clostridium difficile. Hajkowicz, Krispin; McFarlane, Mark // Australian Prescriber;Aug2013, Vol. 36 Issue 4, p121 

    Clostridium difficile infection causes colitis and is closely associated with the use of antimicrobials, probably due to disruption of the normal bowel flora. Avoiding inappropriate antimicrobial use is the most important way to prevent this potentially life-threatening infection. Emergent...

  • Aggression of C-difficile Infections in PPI Consumers. Daniell, Harry W // American Journal of Gastroenterology;Jun2014, Vol. 109 Issue 6, p922 

    A letter to the editor in response to a research article related to the association between proton pump inhibitor (PPI) use and clostridium difficile (C-difficile) infection (CDI) recurrences published in a previous issue is presented.

  • Response to Daniell. Freedberg, Daniel E; Salmasian, Hojjat; Friedman, Carol; Abrams, Julian A // American Journal of Gastroenterology;Jun2014, Vol. 109 Issue 6, p922 

    A letter to the editor is presented in response to an article related to association between proton pump inhibitor (PPI) use and C-difficile infection (CDI) recurrences, published in a previous issue.

  • Risk of Clostridium difficile Infection With Acid Suppressing Drugs and Antibiotics: Meta-Analysis. Kwok, Chun Shing; Arthur, Aaron Kobina; Anibueze, Chukwudubem Ifeanyichukwu; Singh, Sonal; Cavallazzi, Rodrigo; Loke, Yoon Kong // American Journal of Gastroenterology;Jul2012, Vol. 107 Issue 7, p1011 

    OBJECTIVES:Several studies have raised concern regarding the possible association between proton-pump inhibitors (PPIs) and Clostridium difficile infection (CDI). We aimed to perform a systematic review of incident and recurrent CDI in PPI users, and to evaluate the relative impact of concurrent...

  • PPI Therapy and Albumin are Better Predictors of Recurrent Clostridium difficile Colitis than Choice of Antibiotics. Rotramel, Alizah; Poritz, Lisa; Messaris, Evangelos; Berg, Arthur; Stewart, David // Journal of Gastrointestinal Surgery;Dec2012, Vol. 16 Issue 12, p2267 

    Background: Recurrent Clostridium difficile colitis (RCDC) is common, but data regarding recurrence rates and predisposing factors are sparse. Methods: A retrospective case-control study was performed, identifying all inpatients and outpatients ≥18 years of age with C. difficile colitis...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics